Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 294, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 12, 2004, 1:51 PM CDT for Humphreys County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2004, 1:51 PM CDT (18:51 UTC)
- Expired
- Sep 12, 2004, 2:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 121851 SVRBNA TNC085-121945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 149 PM CDT SUN SEP 12 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ABOUT 5 MILES EAST OF WAVERLY...AND MOVING SLOWLY NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HUMPHREYS COUNTY AT 200 PM CDT THIS IS A DANGEROUS STORM AND LIKELY CONTAINS LARGE AND DAMAGING HAIL. SEEK SHELTER IMMEDIATELY. LAT...LON 3612 8780 3601 8761 3616 8757 3634 8764 $$ DRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:00 PM CDT, 51 minutes earlier.
Area forecast discussion, Sep 12, 1:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN SEP 12 2004 .DISCUSSION... SCATTERED CONVECTION ON-GOING IN MIDDLE TENNESSEE FROM CENTERVILLE TO NASHVILLE AND ALONG THE KY/TN BORDER NORTHWEST OF NASHVILLE. CLOSE SURFACE ANALYSIS SHOWS A WEAK INVERTED TROF EXTENDING FROM LOUISIANA AND GULF AREA NORTHWARD THROUGH WESTERN MISSISSIPPI...WEST TENNESSEE ALONG TENNESSEE RIVER...WESTERN KENTUCKY INTO CENTRAL INDIANA. THIS FEATURE IN ASSOCIATION WITH UPPER TROF HUNG UP ALONG LOWER MISSISSIPPI RIVER VALLEY. MODELS CLOSE LOW OFF OVER WEST TN TONIGHT AND THEN WORK IT SLOWLY NORTHEAST NEXT COUPLE OF DAYS. MOS GUIDANCE NOT HANDLING POPS VERY WELL. WILL KEEP POPS IN FORECAST THROUGH TUESDAY AS UPPER TROUGH WILL INFLUENCE MID STATES WEATHER FIRST PART OF WORK WEEK. MID STATES WEATHER AFTER TUESDAY WILL LIKELY HINGE ON THE EVENTUAL TRACK OF IVAN. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, Sep 12, 5:30 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN SEP 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PRESENT TPC FORECAST HAS THE REMNANTS OF HURRICANE IVAN PASSING TO THE EAST OF MIDDLE TENNESSEE THURSDAY NIGHT. FLOODING COULD BECOME A PROBLEM IN THE EASTERN ZONES OF THE MID STATE. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAYBE NEEDED THURSDAY IF THE REMNANTS OF IVAN PASSES OUR WAY. 31 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 59 min |
| Sep 12, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 48 min |
| Sep 12, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 45 min |
| Sep 12, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Sep 12, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 32 min |
| Sep 12, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 32 min |
| Sep 12, 4:57 PM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Sep 12, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 29 min |
| Sep 12, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 32 min |
| Sep 12, 5:47 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| Sep 12, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 29 min |
| Sep 12, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 21 min |
| Sep 12, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.